Alert archive / Kansas / High Wind Watches in 2007
High Wind Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this high wind watch at Jun 5, 2007, 2:58 AM CDT for 7 counties in Kansas. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 2:58 AM CDT (07:58 UTC)
- In effect from
- Jun 6, 2007, 10:00 AM CDT
- Expired
- Jun 6, 2007, 3:29 AM CDT
- In force
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 050758 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 258 AM CDT TUE JUN 5 2007 ...VERY WINDY CONDITIONS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING ACROSS THE REGION... .A POWER STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES DURING THE DAY ON WEDNESDAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING OF SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA. KSZ049-051>053-068>070-083-091>094-098-051600- /O.NEW.KICT.WI.Y.0017.070606T1600Z-070607T0300Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 258 AM CDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED TO MATERIALIZE DURING THE AFTERNOON HOURS ON WEDNESDAY...AND SHOULD CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-067-082-051600- /O.NEW.KICT.HW.A.0002.070606T1600Z-070607T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN 258 AM CDT TUE JUN 5 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH WILL BE POSSIBLE FOR WEDNESDAY AFTERNOON...AND EVENING ACROSS THE WATCH AREA. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY PRECAUTIONS BEFORE WEDNESDAY AFTERNOON...WHICH COULD LIMIT POSSIBLE DAMAGE FROM THE STRONG SOUTHERLY WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JAKUB
3 follow-up statements
000 WWUS73 KICT 051555 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1055 AM CDT TUE JUN 5 2007 ...VERY WINDY CONDITIONS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING ACROSS THE REGION... .A POWERFULL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES DURING THE DAY ON WEDNESDAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS... AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING OF SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA. KSZ049-051>053-068>070-083-091>094-098-060000- /O.CON.KICT.WI.Y.0017.070606T1600Z-070607T0300Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 1055 AM CDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED TO MATERIALIZE DURING THE AFTERNOON HOURS ON WEDNESDAY... AND SHOULD CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-067-082-060000- /O.CON.KICT.HW.A.0002.070606T1600Z-070607T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN 1055 AM CDT TUE JUN 5 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH WILL BE POSSIBLE FOR WEDNESDAY AFTERNOON...AND EVENING ACROSS THE WATCH AREA. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY PRECAUTIONS BEFORE WEDNESDAY AFTERNOON...WHICH COULD LIMIT POSSIBLE DAMAGE FROM THE STRONG SOUTHERLY WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KICT 052023 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT TUE JUN 5 2007 ...VERY WINDY CONDITIONS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING ACROSS THE REGION... .A POWERFULL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES DURING THE DAY ON WEDNESDAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS... AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING OF SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA. KSZ049-051>053-068>070-083-091>094-098-060900- /O.EXT.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 323 PM CDT TUE JUN 5 2007 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED TO MATERIALIZE DURING THE AFTERNOON HOURS ON WEDNESDAY... AND SHOULD CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-067-082-060900- /O.EXT.KICT.HW.A.0002.070606T1500Z-070607T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN 323 PM CDT TUE JUN 5 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH WILL BE POSSIBLE FOR WEDNESDAY AFTERNOON...AND EVENING ACROSS THE WATCH AREA. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY PRECAUTIONS BEFORE WEDNESDAY AFTERNOON...WHICH COULD LIMIT POSSIBLE DAMAGE FROM THE STRONG SOUTHERLY WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ COX
000 WWUS73 KICT 060829 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 AM CDT WED JUN 6 2007 ...VERY WINDY CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS THE REGION... .A POWERFUL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES TODAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING OF SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA. KSZ032-047-061830- /O.UPG.KICT.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KICT.HW.W.0002.070606T1500Z-070607T0300Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 329 AM CDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH WILL AFFECT THE AREA TODAY. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY PRECAUTIONS THIS MORNING...TO HELP PROTECT ITEMS THAT CAN BE DAMAGED OR TOSSED BY THE STRONG SOUTH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR TRAVELERS GOING IN A WEST OR EAST DIRECTION WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ033-048-050-067-082-061830- /O.UPG.KICT.HW.A.0002.070606T1500Z-070607T0300Z/ /O.EXA.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/ LINCOLN-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...LYONS... HUTCHINSON...KINGMAN 329 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL AFFECT THE AREA TODAY. THE VERY STRONG SOUTH WINDS WILL CONTINUE WELL INTO THE EVENING HOURS ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ071-072-095-096-099-100-061830- /O.EXA.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 329 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO MATERIALIZE ACROSS THE AREA TODAY. THE VERY STRONG SOUTH WINDS WILL CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-068>070-083-091>094-098-061830- /O.CON.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 329 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL AFFECT THE AREA TODAY. THE VERY STRONG SOUTH WINDS WILL CONTINUE WELL INTO THE EVENING HOURS ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Jun 4, 11:42 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 11:42 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1142 PM CDT MON JUN 4 2007 .UPDATE... .AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU WIDELY SCATTERED CONVECTION WILL CONTINUE TO GRADUALLY WEAKEN/DISSIPATE AS IT MOVES SOUTHWARD INTO SOUTH CENTRAL/SOUTHEAST KS THROUGH ABOUT 08Z. WILL HANDLE WITH VCSH. WIDELY SCATTERED CONVECTION MAY DEVELOP LATE TUESDAY PM ALONG RETREATING BOUNDARY IN WEST-CENTRAL KS...BUT APPEARS CONVECTION MAY INCREASE IN COVERAGE LATER TUES NIGHT IN CENTRAL/SOUTH CENTRAL KS AS THE LOW-LEVEL JET DEVELOPS INCREASING MOISTURE TRANSPORT INTO THE AREA. WILL USE CB CLOUD GROUPS THIS FAR OUT AND CONTINUE TO REASSESS. && .PREV DISCUSSION... /ISSUED 635 PM CDT MON JUN 4 2007/ UPDATE FOR AVIATION DISCUSSION... AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU WEAKLY DIFFLUENT 500 MB FLOW ALONG WITH MARGINAL MLCAPES OF 500 TO 1000 J/KG HAS HELPED SET OFF CONVECTION FROM NEBRASKA INTO NORTH CENTRAL KS LATE THIS PM. CONVECTION IS EXPECTED TO BE FAIRLY RANDOM/UNORGANIZED. WILL HANDLE WITH VCTS AT TAF SITES THIS EVENING. CONVECTION SHOULD DIMINISH/WEAKEN TOWARD 06Z. JMC PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 4 2007/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE TIMING OF THE WAVES MOVING THROUGH THE NORTHWEST REGIME TOMORROW NIGHT AND WEDNESDAY NIGHT. THE NEXT CONCERN FOCUSES ON THE POTENTIAL FOR THE MESOSCALE CONVECTIVE SYSTEMS (MCSS) MOVING THROUGH THE FORECAST AREA THIS WEEKEND. TONIGHT: LATEST WATER VAPOR LOOP SHOWING SEVERAL SHOWERS AND STORMS DEVELOPING ACROSS EASTERN NEBRASKA. THESE SHOWERS AND STORMS ARE ASSOCIATED WITH A SUBTLE WAVE MOVING THROUGH THAT REGION. THIS WAVE IS PROGGED TO SHIFT SOUTHEAST AND WEAKEN AS IT MOVES INTO EASTERN KANSAS THIS EVENING. A FEW SHOWERS AND STORMS CAN BE EXPECTED WITH THIS WAVE...BUT THEY WILL BE IN THE DYING PHASE THIS EVENING DUE TO LIMITED SHEAR. TOMORROW: THE WAVE WILL LEAVE SOME LEFTOVER OUTFLOW BOUNDARIES ACROSS CENTRAL AND SOUTHEAST KANSAS TOMORROW. THESE BOUNDARIES MAY SERVE AS A FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS TOMORROW DUE TO A WEAK CAP. HOWEVER...WITH LIMITED LOW LEVEL CONVERGENCE WE ARE NOT EXPECTING MUCH MUCH MORE THAN SOME ISOLATED CONVECTION. TEMPERATURES WILL BE QUITE WARM WITH HIGHS IN THE LOW TO MID 80S. TOMORROW NIGHT: WE WILL BE WATCHING THE HIGH PLAINS FOR CONVECTIVE DEVELOPMENT AS A WAVE RIDES THROUGH THE NORTHERN ROCKIES. RIGHT NOW...IT APPEARS LIKE THE INITIATION TIME WILL BE BETWEEN 21-00Z AND SHOULD MOVE INTO CENTRAL KANSAS BETWEEN 00Z-03Z. THE STORMS SHOULD GENERALLY MOVE EAST-SOUTHEAST AS THE LOW LEVEL JET STRENGTHENS DURING THE NIGHT. 0-3KM SHEAR WILL RANGE FROM 30 TO 40KTS WITH MOST UNSTABLE CAPES RANGING FROM 1000-1500J/KG. WEDNESDAY-WEDNESDAY NIGHT: THE PATTERN BEGINS TO SHIFT AS THE UPPER LEVEL TROF BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. THIS WILL ALLOW FOR THE MEAN FLOW TO TURN TO THE WEST. THE MODELS ARE SHOWING SOME DEVELOPMENT ALONG THE DRY/COLD FRONT IN WESTERN KANSAS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MOST OF THE STRONG/SEVERE STORMS WILL LIFT TO THE NORTHEAST AND SHIFT THROUGH CENTRAL KANSAS. HOWEVER...AS THE LOW LEVEL JET BEGINS TO STRENGTHEN OVERNIGHT WE MAY SEE A FEW SCATTERED STRONG STORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AS WELL. THURSDAY-MONDAY: WE DID NOT MAKE A WHOLE LOT CHANGES DURING THIS TIMEFRAME. THE MODELS ARE SHOWING US SETTING UP IN SOUTHWEST FLOW REGIME WHICH WILL ALLOW FOR A FRONTAL BOUNDARY TO HANG OUT OVER THE FORECAST AREA THIS WEEKEND. THE BEST CHANCES FOR THUNDERSTORMS APPEAR TO BE SLATED FOR THURSDAY AS THE FRONT SHIFTS THROUGH THE AREA. SURFACE HIGH PRESSURE THEN TRIES TO MOVE IN ON FRIDAY AND FRIDAY NIGHT. HOWEVER...THERE IS SOME TIMING DIFFERENCES ON THE MOVEMENT OF THE FRONTAL BOUNDARY ACCORDING TO DPROG/DT. SATURDAY AND SUNDAY LOOKS MORE LIKE AN MCS PATTERN...SO WE MAY NOT BE THROUGH WITH FLOODING YET. COX AVIATION... NORTHWEST FLOW WILL CONTINUE TO PREVAIL ACROSS MUCH OF THE FORECAST AREA THROUGH THE DAY. SOME LOW LEVEL MOISTURE IS HELPING TO PRODUCE SCATTERED LOWER LEVEL CUMULUS CLOUDS IN THE FOUR THOUSAND TO SIX THOUSAND FOOT RANGE. SOME AREAS MAY THICKEN A BIT AND BECOME BROKEN AS THE AFTERNOON PROGRESSES. IN THE FAR NORTHEASTERN SECTIONS OF THE FORECAST AREA...WE SEE A POCKET OF INSTABILITY MOVING ACROSS THE REGION. IF STORMS DEVELOP...THEY WILL BE ISOLATED AT BEST. SO...WE HAVE INTRODUCED VCSH INTO THE AVIATION FORECAST. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 83 65 89 / 20 10 30 10 HUTCHINSON 59 83 65 90 / 20 20 30 10 NEWTON 59 82 65 89 / 20 20 40 10 ELDORADO 60 83 65 88 / 20 20 40 10 WINFIELD-KWLD 60 84 65 89 / 10 10 30 10 RUSSELL 57 82 65 92 / 20 20 50 20 GREAT BEND 58 84 65 92 / 20 10 50 20 SALINA 58 81 65 90 / 20 20 50 10 MCPHERSON 59 82 65 90 / 20 20 40 10 COFFEYVILLE 61 83 65 86 / 20 20 40 10 CHANUTE 61 83 65 86 / 20 20 50 10 IOLA 60 83 65 86 / 20 20 50 10 PARSONS-KPPF 61 83 65 86 / 20 20 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 4, 10:33 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1033 PM CDT MON JUN 4 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1033 PM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT AS THEY MOVE SOUTHWARD INTO SOUTH CENTRAL AND SOUTHEASTERN KANSAS OVERNIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE WEATHER PATTERN LOOKS TO BE SETTING UP FOR THE REGION BEGINNING ON TUESDAY...AND EXTENDING THROUGH THE REMAINDER OF THE WEEK. THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON ALONG A STALLED OUT A FRONTAL BOUNDARY. OTHERWISE BETTER CHANCES FOR THUNDERSTORMS WILL OCCUR ON TUESDAY NIGHT...AS STORMS DEVELOP OVER NORTHWEST KANSAS AND MOVE SOUTHEAST ACROSS THE STATE OVERNIGHT. LARGE HAIL AND DAMAGING WINDS COULD AFFECT PORTIONS OF CENTRAL KANSAS. A FEW SEVERE THUNDERSTORMS COULD MATERIALIZE WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY IF THE MID-LEVEL CAP CAN BE BROKEN ACROSS CENTRAL KANSAS ALONG THE DRY LINE. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. IN ADDITION...THE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS COULD RENEW FLOODING PROBLEMS ACROSS CENTRAL AND SOUTHERN KANSAS. PLEASE STAY TUNED FOR LATER UPDATES AND OUTLOOKS ON THIS DEVELOPING ACTIVE WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR TUESDAY NIGHT THROUGH FRIDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:58 AM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more | 56 hr |
Nearby
High Wind Watches in Kansas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.